Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 5, 2019Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 5, 2019, 6:21 PM EDT for Spalding County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 6:21 PM EDT (22:21 UTC)
Expired
Jul 5, 2019, 6:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS82 KFFC 052221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 5 2019
 
GAZ056-058-068-070-052245-
Butts GA-Lamar GA-Spalding GA-Pike GA-
621 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...NORTHWESTERN
LAMAR...EASTERN SPALDING AND NORTHEASTERN PIKE COUNTIES UNTIL 645 PM
EDT...

At 621 PM EDT...a strong thunderstorm was over Experiment, or over
Griffin. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Orchard Hill, East Griffin, Highland Mills, Towalaga,
Experiment and Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8421 3334 8420 3322 8409 3316 8417
      3315 8428 3330 8432
TIME...MOT...LOC 2221Z 320DEG 2KT 3328 8425 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:29 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 2:29 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
229 PM EDT Fri Jul 5 2019

.SHORT TERM /Tonight through Saturday Night/...
Convection has developed already this afternoon in the
moist/unstable airmass in place. The best instability is currently
along the AL/GA state line. PWATS remain high, just under two
inches. With average BL flow 10kt or less, slow moving heavy rainers
are anticipated. The pattern should not change much for tomorrow,
with PWATS just slightly higher. A modified sounding for this
afternoon would show a decent inverted V structure, so an isolated
damaging wind gust cannot be ruled out. Forecast soundings for
tomorrow afternoon show the same setup. As usual, frequent lightning
strikes will also be a hazard. Mid to late afternoon should be the
greatest cover of storms.

With the atmos so moist/unstable, have a hard time removing all pops
from the forecast overnight. Have left in isolated shra/tsra tonight
and tomorrow night.

Apparent T values remain just below 105 degrees, for now both
this afternoon and tomorrow afternoon. Any slight change in T or
Td values could require the issuance of a Heat Advisory...mainly
along and south of Athens to Columbus.

NListemaa

.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The long term period begins with high pressure southwest of the area,
with a trough approaching from the west. At this point, models look
to close the low as it pushes south into our area. This will help to
enhance chances for precipitation on Sunday through Wednesday. This
system will continue to be the focus through the end of the long
term as the low moves into the Gulf on Wednesday and remains there
before moving back inland later in the forecast. Being this far out
in the forecast, this system will continue to be monitored for any
tropical development. Overall, showers and thunderstorms are
expected daily, although mainly in the afternoons and evenings. At
least chance pops have been included most afternoons with some areas
of likely pops included on Sunday through Tuesday. Precipitable
water values are also expected to be fairly high through several
days of the long term period, with values ranging from about 1.8 to
2.5 inches at times. As a result, heavy rain will be possible with
any thunderstorms. Otherwise, high temperatures through the extended
will be a few degrees above average with temps in the upper 80s to
lower 90s. Low temperatures are still running about 2 to 7 degrees
above normal with temps in the mid 60s to lower 70s. Heat indices
will also continue to be monitored through the extended as several
days are showing heat indices approaching heat advisory criteria
(105 degrees).

Reaves

&&

.AVIATION...
18Z Update...
Convection has started to develop early this afternoon and will
continue through the evening hours. The tempo group will likely
have to be extended for ongoing convection. The clouds are a bit
pessimistic for the first couple of hours but bkn VFR conditions
are expected for the majority of the afternoon. Winds are also an
issue, they have been light east all morning. Outside of any
thunderstorms, winds should flop back over to the west side with
speeds 5kt or less for the afternoon. May go vrb overnight with
bkn/ovc IFR.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  72  91 /  60  50  40  40
Atlanta         74  90  74  90 /  50  40  40  60
Blairsville     67  84  66  84 /  50  50  40  60
Cartersville    71  92  71  91 /  50  30  30  70
Columbus        76  93  75  93 /  50  40  30  60
Gainesville     72  88  72  89 /  60  40  40  60
Macon           74  91  74  93 /  60  50  50  50
Rome            72  92  71  91 /  40  30  30  60
Peachtree City  73  91  72  91 /  50  40  30  60
Vidalia         74  90  74  92 /  60  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 9:30 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
930 AM EDT Fri Jul 5 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
930 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Scattered strong thunderstorms can be expected and
isolated severe storms are also possible. The most likely hazards
will be damaging winds, frequent lightning and heavy rainfall.
Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are expected each day with
most storms in the afternoon and evening hours. Some strong storms
can be expected and isolated severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 5, 5:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Fri Jul 5 2019

GAZ082-052215-
Bibb GA-
548 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
615 PM EDT...

At 548 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Skipperton and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3276 8372 3284 8367 3280 8353 3275 8357
      3274 8358 3274 8360 3270 8360 3270 8361
      3268 8361
TIME...MOT...LOC 2148Z 306DEG 6KT 3279 8365

WIND...40MPH
Special weather statement, Jul 5, 6:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Fri Jul 5 2019

GAZ012-019-020-052230-
Gordon GA-Bartow GA-Floyd GA-
603 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GORDON...
NORTHWESTERN BARTOW AND EASTERN FLOYD COUNTIES UNTIL 630 PM EDT...

At 603 PM EDT...a strong thunderstorm was over Shannon, or 7 miles
northeast of Rome...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Plainville, Shannon and Pinson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3431 8520 3442 8515 3441 8495 3430 8495
      3423 8502
TIME...MOT...LOC 2203Z 287DEG 10KT 3435 8510

WIND...40MPH
Special weather statement, Jul 5, 6:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Fri Jul 5 2019

GAZ021-052245-
Cherokee GA-
608 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 645 PM
EDT...

At 608 PM EDT...a strong thunderstorm was over Canton...moving east
at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Holly Springs, Buffington, Hickory Flat, Union Hill and
Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3419 8456 3426 8456 3432 8442 3424 8435
      3415 8437 3415 8452
TIME...MOT...LOC 2208Z 252DEG 5KT 3422 8448

WIND...40MPH
Special weather statement, Jul 5, 6:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Fri Jul 5 2019

GAZ001>003-052245-
Catoosa GA-Walker GA-Dade GA-
611 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 645 PM
EDT...

At 610 PM EDT...a strong thunderstorm was over Chattanooga  Valley,
or 7 miles east of Trenton...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Fairview,
Lakeview, Chattanooga  Valley, Hooker and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3490 8519 3484 8541 3489 8545 3498 8544
      3499 8521
TIME...MOT...LOC 2210Z 253DEG 6KT 3491 8538

WIND...40MPH
Local storm report, Jul 5, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT FRI JUL 05 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     1 SSE AVONDALE          32.44N  84.96W
07/05/2019                   MUSCOGEE           GA   BROADCAST MEDIA

            STRUCTURAL ROOF DAMAGE OFF OF BLANCHARD BLVD BETWEEN
            22ND AND 25TH AVE.

&&

EVENT NUMBER FFC1900550

NJM
Special weather statement, Jul 5, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 5 2019

GAZ056-058-068-070-052245-
Butts GA-Lamar GA-Spalding GA-Pike GA-
621 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...NORTHWESTERN
LAMAR...EASTERN SPALDING AND NORTHEASTERN PIKE COUNTIES UNTIL 645 PM
EDT...

At 621 PM EDT...a strong thunderstorm was over Experiment, or over
Griffin. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Orchard Hill, East Griffin, Highland Mills, Towalaga,
Experiment and Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3334 8421 3334 8420 3322 8409 3316 8417
      3315 8428 3330 8432
TIME...MOT...LOC 2221Z 320DEG 2KT 3328 8425

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:18 PM EDTSpecial Weather StatementFFCNewton27 min
Jul 4, 9:42 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 4, 9:59 PM EDTSpecial Weather StatementFFCNewton16 min
Jul 5, 11:54 AM EDTSpecial Weather StatementFFCWhite36 min
Jul 5, 1:27 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jul 5, 2:39 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 5, 2:41 PM EDTSpecial Weather StatementFFCHall34 min
Jul 5, 3:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 5, 3:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee35 min
Jul 5, 3:19 PM EDTSpecial Weather StatementFFCLaurens26 min
Jul 5, 3:21 PM EDTSpecial Weather StatementFFCHall24 min
Jul 5, 3:28 PM EDTSpecial Weather StatementFFCFulton32 min
Jul 5, 3:30 PM EDTSpecial Weather StatementFFCBarrow30 min
Jul 5, 3:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
Jul 5, 3:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 5, 3:42 PM EDTSpecial Weather StatementFFCJefferson33 min
Jul 5, 3:51 PM EDTSpecial Weather StatementFFCMarion24 min
Jul 5, 3:52 PM EDTSpecial Weather StatementFFCHarris38 min
Jul 5, 3:54 PM EDTSpecial Weather StatementFFCBarrow36 min
Jul 5, 4:03 PM EDTSpecial Weather StatementFFCEmanuel27 min
Jul 5, 4:13 PM EDTSpecial Weather StatementFFCWashington32 min
Jul 5, 4:34 PM EDTSpecial Weather StatementFFCJackson26 min
Jul 5, 4:37 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 5, 4:49 PM EDTSpecial Weather StatementFFCWebster11 min
Jul 5, 5:48 PM EDTSpecial Weather StatementFFCBibb27 min
Jul 5, 6:03 PM EDTSpecial Weather StatementFFCFloyd27 min
Jul 5, 6:08 PM EDTSpecial Weather StatementFFCCherokee37 min
Jul 5, 6:11 PM EDTSpecial Weather StatementFFCCatoosa34 min
Jul 5, 6:23 PM EDTSpecial Weather StatementFFCHenry37 min
Jul 5, 6:24 PM EDTSpecial Weather StatementFFCBartow36 min
Jul 5, 6:26 PM EDTSpecial Weather StatementFFCCoweta34 min
Jul 5, 6:28 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 5, 6:36 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding24 min
Jul 5, 6:40 PM EDTSpecial Weather StatementFFCFayette35 min
Jul 5, 6:51 PM EDTSpecial Weather StatementFFCClayton9 min
Jul 5, 6:53 PM EDTSpecial Weather StatementFFCLamar37 min
Jul 5, 6:57 PM EDTSpecial Weather StatementFFCGreene33 min
Jul 5, 6:58 PM EDTSpecial Weather StatementFFCDawson, Lumpkin32 min
Jul 5, 7:00 PM EDTSpecial Weather StatementFFCHouston30 min
Jul 5, 7:01 PM EDTSpecial Weather StatementFFCToombs29 min
Jul 5, 7:03 PM EDTSpecial Weather StatementFFCDouglas27 min
Jul 5, 7:05 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 5, 7:14 PM EDTSpecial Weather StatementFFCDouglas31 min
Jul 5, 7:16 PM EDTSpecial Weather StatementFFCPike29 min
Jul 5, 7:17 PM EDTSpecial Weather StatementFFCFayette28 min
Jul 5, 7:22 PM EDTSevere Thunderstorm WarningFFCFayette23 min
Jul 5, 7:25 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 5, 7:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Jul 5, 7:31 PM EDTSpecial Weather StatementFFCUnion29 min
Jul 5, 7:36 PM EDTSpecial Weather StatementFFCCrawford24 min
Jul 5, 7:46 PM EDTSpecial Weather StatementFFCPike, Spalding14 min
Jul 5, 7:47 PM EDTSpecial Weather StatementFFCDouglas13 min
Jul 5, 7:49 PM EDTSpecial Weather StatementFFCMonroe26 min
Jul 5, 7:51 PM EDTSevere Thunderstorm WarningFFCBibb, Lamar, Monroe24 min
Jul 5, 7:53 PM EDTSpecial Weather StatementFFCFayette37 min
Jul 5, 7:59 PM EDTSpecial Weather StatementFFCPeach31 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.